MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4422961
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fainting (1847); Shaking/Tremors (2515)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter displayed inaccurately erratic blood glucose results.The complaint was classified based on the customer service representative (csr) documentation.The patient alleged that the meter started reading inaccurately from approximately 10 days prior to contacting lfs on (b)(6) 2018, at an unspecified time onward.The patient informed the csr that she manages her diabetes with a combination of diabetes medication (metformin - twice a day (1000 mg each), levemir ¿ every morning and night (dose unspecified), humalog ¿ 3 units a day).On (b)(6) 2018 around 5:30 pm the patient reportedly ¿felt a shaking sensation and passed out¿ on the same day.The patient claimed that she treated herself with 6-7 glucose tablets and reported she felt better and stable after.The patient did not report readings obtained with the subject meter from this day.On (b)(6) 2018 in the morning, the patient reported obtaining blood glucose readings of ¿512 and 430 mg/dl¿ on the subject meter, within 20 minutes of each other.Based on statistical methodology, the calculated difference of these glucose results meets lfs¿ criteria for precision.The patient stated that due to these elevated results she increased her humalog insulin by 1-2 units in response to the elevated results.There are no further symptoms reported in response to the action taken.The patient denied using any other device to test her blood glucose.During troubleshooting, the csr confirmed that the unit of measure was set correctly on the subject meter and an approved sample site was used to obtain the blood samples.The csr also confirmed that the patient¿s test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.The patient had followed the correct testing process, but she did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.Although the patient¿s symptoms occurred prior them obtaining the alleged inaccurate results, the alleged meter issue could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient's meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Lifescan also conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.Analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8127846
Report Number3008382007-2018-03346
Device Sequence Number243707
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4422961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/28/2018
Device Age19 MO
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight91